Real Analysis Exchange

Attainable Values for Upper Porosities of Measures

M. Eugenia Mera and Manuel Morán

Full-text: Open access


We consider two definitions of upper porosity of measures and we prove that the first one only can take the values o and $\frac{1}{2}$ and the second one, the values of 0, $\frac{1}{2}$. or 1.

Article information

Real Anal. Exchange, Volume 26, Number 1 (2000), 101-116.

First available in Project Euclid: 2 January 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 28A05: Classes of sets (Borel fields, $\sigma$-rings, etc.), measurable sets, Suslin sets, analytic sets [See also 03E15, 26A21, 54H05] 28A12: Contents, measures, outer measures, capacities

Doubling Condition Porosity of Sets Porosity of Measures Tangent Measures


Mera, M. Eugenia; Morán, Manuel. Attainable Values for Upper Porosities of Measures. Real Anal. Exchange 26 (2000), no. 1, 101--116.

Export citation


  • R. R. Coifmann and G. Weiss, Analyse Harmonique Non-commutative sur Certains Espaces Homogènes, Lectures Notes in Math. vol. 242 (1971), Springer-Verlag.
  • H. Federer, Geometric Measure Theory (1969), Springer Verlag.
  • J-P. Eckmann, E. Järvenpää and M. Järvenpää, Porosities and Dimensions of Measures, Nonlinearity 13 (2000), 1–18.
  • M. de Guzmán, Differentiation of Integrals in$ \R^n,$ Lectures Notes in Math. vol. 481 (1975), Springer-Verlag.
  • P. Mattila, Geometry of sets and measures in Euclidean spaces (1995), Cambridge University Press.
  • M. Eugenia Mera and Manuel Morán, Upper Porosities of Measures and Sets, in preparation.
  • D. Preiss, Geometry of measures in $\R^n, $ Ann. of Math., (2) 125 (1987), 537–643.
  • A. Salli, On the Minkowski dimension of strongly porous fractal sets in $\R^n,$ Proc. London Math. Soc, (3) 62 (1991), 353–372.
  • B. S. Thomson, Real Functions, Lectures Notes in Math, vol. 1170 (1985), Springer-Verlag.
  • L. Zaj\' \i ček, Porosity and $\sigma $ -porosity, Real Analysis Exchange, 13 (1987-88), 314–350.
  • L. Zaj\' \i ček, Sets of $\sigma$-porosity and sets of $\sigma$-porosity (q), Časopis Pěst. Mat., 101 (1976), 350–359.